Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 16, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Dec 24, 2021, 12:53 PM CST for 6 counties in Kansas. It took effect at Dec 26, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2021, 12:53 PM CST (18:53 UTC)
- In effect from
- Dec 26, 2021, 12:00 PM CST
- Expired
- Dec 26, 2021, 12:39 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2857 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS83 KDDC 241853 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1253 PM CST Fri Dec 24 2021 ...Near Critical Fire Weather Conditions Sunday... KSZ061-062-074-075-084-085-251200- /O.NEW.KDDC.FW.A.0016.211226T1800Z-211227T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1253 PM CST Fri Dec 24 2021 /1153 AM MST Fri Dec 24 2021/ ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075... 084 AND 085... The National Weather Service in Dodge City has issued a Fire Weather Watch FOR WIND AND RELATIVE HUMIDITY, which is in effect Sunday afternoon. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 30 to 40 mph with gusts up to 50 to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 60s to low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
384 WWUS83 KDDC 250740 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 140 AM CST Sat Dec 25 2021 ...Near Critical Fire Weather Conditions Sunday... KSZ061-062-074-075-084-085-252100- /O.CON.KDDC.FW.A.0016.211226T1800Z-211227T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 140 AM CST Sat Dec 25 2021 /1240 AM MST Sat Dec 25 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 30 to 40 mph with gusts up to 50 to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 60s to low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
752 WWUS83 KDDC 252008 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 208 PM CST Sat Dec 25 2021 ...Near Critical to Critical Fire Weather Conditions Sunday... KSZ061-074-084-261200- /O.UPG.KDDC.FW.A.0016.211226T1800Z-211227T0000Z/ /O.NEW.KDDC.FW.W.0034.211226T1800Z-211227T0000Z/ Hamilton-Stanton-Morton- 208 PM CST Sat Dec 25 2021 /108 PM MST Sat Dec 25 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY FOR FIRE WEATHER ZONES 061...074 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...Southwest 30 to 40 mph with gusts up to 50 to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 60s to low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ062-075-085-261200- /O.CON.KDDC.FW.A.0016.211226T1800Z-211227T0000Z/ Kearny-Grant-Stevens- 208 PM CST Sat Dec 25 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * Affected Area...In Kansas...Fire Weather Zone 062 Kearny... Fire Weather Zone 075 Grant and Fire Weather Zone 085 Stevens. * Winds...Southwest 30 to 40 mph with gusts up to 50 to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 18 percent. * Temperatures...In the upper 60s to low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
211 WWUS83 KDDC 260639 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1239 AM CST Sun Dec 26 2021 ...Strong Southwest Winds Sunday Afternoon... KSZ062-075-085-270000- /O.UPG.KDDC.FW.A.0016.211226T1800Z-211227T0000Z/ /O.EXA.KDDC.FW.W.0034.211226T1800Z-211227T0000Z/ Kearny-Grant-Stevens- 1239 AM CST Sun Dec 26 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 062...075 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 062 Kearny... Fire Weather Zone 075 Grant and Fire Weather Zone 085 Stevens. * Winds...Southwest 25 to 40 mph with gusts up to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 15 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-063-076-077-086-087-270000- /O.EXA.KDDC.FW.W.0034.211226T1800Z-211227T0000Z/ Scott-Finney-Haskell-Gray-Seward-Meade- 1239 AM CST Sun Dec 26 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...063...076...077...086 AND 087... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 25 to 40 mph with gusts up to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 16 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-074-084-270000- /O.CON.KDDC.FW.W.0034.211226T1800Z-211227T0000Z/ Hamilton-Stanton-Morton- 1239 AM CST Sun Dec 26 2021 /1139 PM MST Sat Dec 25 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR FIRE WEATHER ZONES 061...074 AND 084... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...Southwest 30 to 40 mph with gusts up to 55 mph. * Timing...Sunday Afternoon * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Dec 24, 12:20 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 24, 12:20 PM CST, 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1220 PM CST Fri Dec 24 2021 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Saturday) Issued at 1040 AM CST Fri Dec 24 2021 A warm afternoon today pushing into the 70s to near 80 aided by strong downsloping southwest winds gusting up to 25-35 mph. A deepened leeside trough over eastern Colorado will start to fill and weaken the gradient slightly towards sunset ahead of an approaching cold front that will push through the CWA after midnight and into the early Saturday morning hours. Winds at that point will diminish to 10-20 mph turning out of the north giving way to a cooler morning with lows mainly in the 30s. Cloudy skies Friday will improve overnight behind the aforementioned front with upper level confluence aiding in the northwest flow support. Dry conditions remain with winds turning back around to the south late Saturday with highs only in the upper 50s to low 60s. Another leeside trough will develop overnight into Sunday morning giving way to increased southwest winds and warmer temperatures Sunday afternoon with a cool down expected in the long term forecast with no precipitation in sight. .LONG TERM...(Saturday night through Thursday) Issued at 1148 AM CST Fri Dec 24 2021 A series of cold fronts will push across the CWA during the long term period with all remaining dry through the northwest confluent flow aloft. Sunday will see another windy day ahead with southwest wind gusts progged to reach up to 40-50 mph if not higher during the peak heating and strongest mixing of the afternoon hours. High temperatures will push into the upper 60s to mid 70s making for another elevated to near critical fire weather risk at this point. Blowing dust is a possibility as well with as dry the ground has been the past month of so. As the gradient tightens, a cold front will push through overnight into Monday seeing winds turn northerly briefly before returning out of the southeast later in the day. Afternoon highs will only reach the 50s Monday, even though still above average for this time of year. An even more potent cold front will bring in more frigid, arctic air Tuesday night into Wednesday with non-diurnal temperature trends expected dropping through the 30s during the afternoon hours. No strong winds are expected with this front with the temperatures being the only real impact. Morning low temperatures into the teens and even single digits for northern counties Thursday morning back to the low 20s by Saturday morning. The warming trend will push through the end of the week and long term forecast heading into the new year seeing afternoon high temperatures back into the 50s Friday and over the weekend. Long term outlooks at this point in time heading into January do not look too promising with climate predictions of continued warmer than average temperatures and below average precipitation. Besides a temperatures roller coaster remaining mainly above average, and a windy Sunday in the long term, not much else to speak of in terms of a more dynamic weather pattern. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1034 AM CST Fri Dec 24 2021 VFR conditions for all TAF locations for the entirety of the period. Gusty southwest winds up to 25-30kts with a strong gradient from a leeside trough over eastern Colorado. Increased upper level clouds as an approaching cold front pushes through after 06-08Z with diminished north winds less than 12-15kts. Clearing skies and continued north winds through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 38 61 38 / 0 0 0 0 GCK 75 35 60 36 / 0 0 0 0 EHA 75 36 61 41 / 0 0 0 0 LBL 77 39 63 38 / 0 0 0 0 HYS 69 33 59 34 / 0 0 0 0 P28 80 43 63 40 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Dec 24, 2:27 AM CST, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 227 AM CST Fri Dec 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-250830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 227 AM CST Fri Dec 24 2021 /127 AM MST Fri Dec 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Higher fire danger today as winds pick up out of the southwest 20-30 mph with gusts to 40 mph. Relative humidity values at their lowest should be around 20-25%. Day 1 Hazards ------------- * Non-thunderstorm wind: Elevated risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Critical fire danger likely on Sunday as winds will be out of the southwest 25-35 mph with gusts over 50 mph. Relative humidity values will fall to 15% or less for areas along and west of highway 283. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Significant risk - Fire weather: Extreme risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Excessive cold: Limited risk * Thursday - Excessive cold: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.